Jump to content
CrazyBoards.org

Bupropion - itching like crazy


Recommended Posts

Has anyone experienced this??? I have no sign of a rash, but everywhere itches - arms, legs, stomach, back... I thought maybe it was the clothes I was wearing, so I changed, but I'm still crazy itchy!

I only started taking this on Friday. I've taken 4 150mg pills (Bupropion SR) since then. I woke up itchy, but it wasn't that bad, so I took my pill.

I read somewhere it could be an allergic reaction to the generic that I'm taking, or that it might go away in a few days. I really don't want to have to stop taking this, because I haven't had much luck with anti-depressants, and this is the first time I've been really optimistic about it and have had no start-up side effects (besides today's itching).

What do you guys know about this? I can't talk to my doctor until tomorrow (Monday).

This sucks! I'm seriously allergic to EVERYTHING! ;)

Link to comment
Share on other sites

The PI sheet says 2.2% of users reported itching (pruritis) versus 0% of placebo users in controlled studies. Guess you are one of the lucky 2%.

You try some Benadryl to get some relief. Since you are on the generic, give the name brand a try, or another generic manufacturer.

Good luck,

a.m.

Link to comment
Share on other sites

The PI sheet says 2.2% of users reported itching (pruritis) versus 0% of placebo users in controlled studies. Guess you are one of the lucky 2%.

You try some Benadryl to get some relief. Since you are on the generic, give the name brand a try, or another generic manufacturer.

Good luck,

a.m.

Thanks for the reply!

I forgot about that sheet, for some reason they didn't provide it... and they gave me the generic without asking me first, which was weird, because it did say Wellbutrin on the prescription.

Anyway, I did take some Benadryl... just worried about it being an allergic reaction and won't go away/will be the same with a different manufacture... I probably shouldn't be taking Benadryl every day

Link to comment
Share on other sites

Just so you know, there are a couple of places in the internet where you can get the patient information sheet for drugs, including drugs.com.

I agree with AM that if the allergic reaction continues, you should ask your doctor to specify Wellbutrin. The generics are made in different places and are not identical to the name brand. It could be that some filler or other ingredient in the Buproprion is causing the allergic reaction.

olga

Link to comment
Share on other sites

Just so you know, there are a couple of places in the internet where you can get the patient information sheet for drugs, including drugs.com.

I agree with AM that if the allergic reaction continues, you should ask your doctor to specify Wellbutrin. The generics are made in different places and are not identical to the name brand. It could be that some filler or other ingredient in the Buproprion is causing the allergic reaction.

olga

The prescription actually said "Wellbutrin" on it, but the pharmacy switched it for the generic brand without asking me. I'm not sure if there was a note that said generic could be used or not, but when I picked it up they said "this is the generic brand, is that OK?", shouldn't they have asked me first? Oh well.

Anyways, thanks for the reply.. I just forgot about the info sheets since they didn't give me one.

Link to comment
Share on other sites

Guest Guest_beetle_*

Just so you know, there are a couple of places in the internet where you can get the patient information sheet for drugs, including drugs.com.

I agree with AM that if the allergic reaction continues, you should ask your doctor to specify Wellbutrin. The generics are made in different places and are not identical to the name brand. It could be that some filler or other ingredient in the Buproprion is causing the allergic reaction.

olga

The prescription actually said "Wellbutrin" on it, but the pharmacy switched it for the generic brand without asking me. I'm not sure if there was a note that said generic could be used or not, but when I picked it up they said "this is the generic brand, is that OK?", shouldn't they have asked me first? Oh well.

Anyways, thanks for the reply.. I just forgot about the info sheets since they didn't give me one.

Most pharmacies have a policy to dispense the generic of a drug unless otherwise instructed by the Doctor. Your Dr. will have to write you an Rx that states name brand only.

Funny you should bring this up. I am a little over a month into 300mg of WellbutrinXL and have been rather itchy. I just summed it up to my sensitive skin. Seems like something is always irritating it. Last time I was on Wellbutrin, I don't remember any problems with itching but that was before generics were available. This time around, I have the generic. Wonder if there is something to it. Then again, I just switched laundry detergent because they stopped making my favorite store brand detergent. So who knows...

Link to comment
Share on other sites

RunningFox, your doctor has to specify "DAW" on the script if he wants you to have Wellbutrin. If you have insurance, most of the plans these days will want you to switch to the generic. Then you have to get your doc to talk to the insurance company and say that because of allergies, you must have the name-brand stuff.

It stinks. I wish I could take Bupropion, because it's a whole lot cheaper than Wellbutrin. But I can't, so I don't.

olga

Link to comment
Share on other sites

Just so you know, there are a couple of places in the internet where you can get the patient information sheet for drugs, including drugs.com.

I agree with AM that if the allergic reaction continues, you should ask your doctor to specify Wellbutrin. The generics are made in different places and are not identical to the name brand. It could be that some filler or other ingredient in the Buproprion is causing the allergic reaction.

olga

The prescription actually said "Wellbutrin" on it, but the pharmacy switched it for the generic brand without asking me. I'm not sure if there was a note that said generic could be used or not, but when I picked it up they said "this is the generic brand, is that OK?", shouldn't they have asked me first? Oh well.

Anyways, thanks for the reply.. I just forgot about the info sheets since they didn't give me one.

Most pharmacies have a policy to dispense the generic of a drug unless otherwise instructed by the Doctor. Your Dr. will have to write you an Rx that states name brand only.

Funny you should bring this up. I am a little over a month into 300mg of WellbutrinXL and have been rather itchy. I just summed it up to my sensitive skin. Seems like something is always irritating it. Last time I was on Wellbutrin, I don't remember any problems with itching but that was before generics were available. This time around, I have the generic. Wonder if there is something to it. Then again, I just switched laundry detergent because they stopped making my favorite store brand detergent. So who knows...

Hmmm very interesting about the generic only giving you the itchies... I called the pharmacy to ask them if it could be from the generic and the pharmacist said she didn't think so, because the ingredients were essentially the same and what's different is the "fillers" which are usually lactaid or other stuff that may cause an allergy, but I should already know whether or not I have a milk or gluten problem. I don't know, something is suspicious here!!

And me too, about the sensitive skin! I thought maybe I used too much laundry detergent... I can't use the normal amount and fill the cup up to the line when I don't use the allergin free kind because it irritates my skin!

Link to comment
Share on other sites

RunningFox, your doctor has to specify "DAW" on the script if he wants you to have Wellbutrin. If you have insurance, most of the plans these days will want you to switch to the generic. Then you have to get your doc to talk to the insurance company and say that because of allergies, you must have the name-brand stuff.

It stinks. I wish I could take Bupropion, because it's a whole lot cheaper than Wellbutrin. But I can't, so I don't.

olga

Did you also have an allergy?? The pharmacy told me it probably wasn't because of the generic brand, but I want to believe otherwise..

Link to comment
Share on other sites

No, I don't have an allergy---it just doesn't work for me.

I take WellbutrinXL, which is supposed to release its active ingredient over a period of many hours. It must be doing that, because I'm not depressed.

There was a study of one of the generic versions, and it showed that it was releasing 60% of its active ingredient in the first 4 hours. What this meant to me was that I felt fine in the morning (I take it at 7:00 AM), but by afternoon I was weepy and feeling like I should walk into the river.

The generic I was taking was made by Teva, and my doctor said that generics are not ALWAYS what they should be, and if they are made in sub-contracted factories, the quality control may not be what it should be. Anyway, when I explained how I felt, he spoke to my insurance company and told them that I am to take the brand name stuff, NOT the generic. It costs me 5 times as much, but I don't want to be depressed.

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...